Hail, Mitchell
- When
- May 25, 4:57 PM EST
- Where
- Mitchell County, 2 mi W of Baconton
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.383, -84.200
Marble to penny size hail reported by the Mitchell County Sheriff.
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 25, 2:44 PM EST, 2 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 344 PM EDT THU MAY 25 2006 .SYNOPSIS... UPPER AIR OBSERVATIONS AND VAPOR IMAGERY SHOW THE JET STREAM AND ASSOCIATED EASTWARD-PROPAGATING TROUGHS ACROSS THE NORTHERN CONUS WHILE THE SOUTHERN PORTION OF THE COUNTRY REMAINS UNDER A FLAT RIDGE. AT THE SURFACE THERE IS A RIDGE SOUTH OF THE FORECAST AREA. ISOLATED THUNDERSTORMS ARE DEVELOPING ACROSS THE REGION THIS AFTERNOON...AND SOME OF THEM HAVE BEEN PRODUCING SMALL HAIL AND VERY HEAVY RAIN. && .SHORT TERM... (TONIGHT-SUNDAY) THE STORMS WILL DISSIPATE SHORTLY AFTER SUNSET TONIGHT...FOLLOWED BY SOME FOG AND LOW CLOUDS AFTER MIDNIGHT. 500 MB HEIGHTS WILL RISE CONSIDERABLY OVER THE EASTERN U.S. THIS WEEKEND AS A RIDGE BUILDS OVER THE AREA. A WEAK SURFACE FRONT WILL APPROACH THE AREA FROM THE NORTH ON SUNDAY. LITTLE IF ANY SYNOPTIC SCALE Q-G FORCING IS EXPECTED THROUGH SUNDAY...SO SHOWERS AND THUNDERSTORMS WILL BE DRIVEN PRIMARILY BY MESOSCALE FORCING (SEA BREEZES...OUTFLOW...ETC). BASED ON RECENT TRENDS THE GFS LOOKS A BIT TOO DRY...SO WE USED A BLEND OF THE HIGHER NAM MOS AND GFS MOS FOR POP. WE USED THE WARMER GFS MOS FOR TEMPERATURES (BASED ON RECENT TRENDS)...WHICH WILL BE QUITE WARM THIS WEEKEND GIVEN THE HIGH HEIGHTS. .LONG TERM... (MONDAY-THURSDAY) NEXT WEEK...MODELS IN SOME AGREEMENT WITH FORMING CLOSED LOW OFF THE MID-ATLANTIC COAST. BUT STILL LOOKS TOO AGGRESSIVE & WILL BE A SEE LATER MODEL RUNS FOR CONSISTENCY. THE UPPER RIDGE HOLDS OVER THE MS VALLEY TO THE APPALACHIANS. THIS WOULD BRING EVEN WARMER TEMPS TO THE REGION...WITH MAINLY SEA BREEZE CONVECTION. && .MARINE... LOW WINDS AND SEAS WILL CONTINUE. && .FIRE WEATHER... CONDITIONS WILL BE TOO HUMID FOR RED FLAG CONDITIONS FOR THE NEXT SEVERAL DAYS. && .AVIATION...VFR CONDITIONS SHOULD PREVAIL ACROSS THE AREA THIS AFTERNOON, BUT THERE IS A CHANCE FOR SOME ISOLATED THUNDERSTORMS ACCOMPANYING THE SEA BREEZE. AT KTLH AND KVLD, EXPECTING VSBYS TO DECREASE DUE TO MIST AND FOG AFTER MIDNIGHT, LINGERING INTO THE MORNING HOURS RESULTING IN LIFR CONDITIONS. EXPECTING LIGHT FOG AT KDHN AND KABY, BUT SHOULD NOT BECOME IFR. WITH THE EXCEPTION OF A POSSIBLE MVFR CIG LATE OR IFR CIG IN THE EARLY MORNING HOURS, EXPECTING VFR CONDITIONS FOR THE WHOLE PERIOD AT KPFN. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 68 91 68 94 / 10 20 10 20 PANAMA CITY 72 87 72 89 / 10 20 10 20 DOTHAN 70 93 71 93 / 10 20 10 20 ALBANY 70 93 69 94 / 10 20 20 20 VALDOSTA 67 91 68 93 / 10 20 20 20 CROSS CITY 67 87 67 93 / 20 30 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && LONG TERM...TREXLER AVIATION...MANNING/MCNATT REST OF DISCUSSION...FOURNIER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 540 AM EDT THU MAY 25 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-260945- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 440 AM CDT THU MAY 25 2006 /540 AM EDT THU MAY 25 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT. A SEA BREEZE FRONT IS EXPECTED TO DEVELOP THIS AFTERNOON OVER NORTH FLORIDA...AND COMBINED WITH IN PLACE MOISTURE AND INSTABILITY...WILL DEVELOP ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORM THIS AFTERNOON AND EVENING. THE CHANCE OF RAIN WILL BE MAINLY OVER THE INLAND PARTS OF NORTH FLORIDA...WITH SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA HAVING A LOWER CHANCE OF RAIN. THE OVERALL THREAT OF SEVERE STORMS IS LOW...BUT AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE. ALSO SOME AREAS OF PATCHY DENSE FOG ARE EXPECTED EARLY THIS MORNING...AND LATER TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PATCHY AREAS OF FOG ARE EXPECTED DURING THE LATE NIGHT AND EARLY MORNING HOURS OVER MUCH OF THE AREA EACH DAY. THE FOG WILL BECOME LOCALLY DENSE IN A FEW AREAS. OTHERWISE...INCREASING MOISTURE...COMBINED WITH SEA BREEZE CONVERGENCE AND SOME UPPER LEVEL WEATHER SYSTEMS...WILL INCREASE THE CHANCE OF FRIDAY. OVER THE WEEKEND... THE PRIMARY CHANCE OF ISOLATED SHOWERS AND THUNDERSTORMS WILL BE MAINLY IN THE AFTERNOON AND EVENING. THIS PATTERN WILL LAST INTO NEXT WEEK. THE OVERALL THREAT OF SEVERE STORMS WILL BE LOW...BUT AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE. THERE IS A LOW RISK FOR RIP CURRENTS ON TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. MCT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 512 PM EDT THU MAY 25 2006 GAZ145-252215- MITCHELL- 512 PM EDT THU MAY 25 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MITCHELL COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 615 PM EDT AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BACONTON...OR 6 MILES SOUTH OF PUTNEY... MOVING SOUTHEAST AT 5 MPH. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 523 PM EDT THU MAY 25 2006 FLZ016-252230- GADSDEN- 523 PM EDT THU MAY 25 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GADSDEN COUNTY IN NORTH FLORIDA... * UNTIL 630 PM EDT AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTH OF CHATTAHOOCHEE...OR 16 MILES NORTHEAST OF BLOUNTSTOWN...MOVING EAST AT 5 MPH. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 536 PM EDT THU MAY 25 2006 GAZ144-252215- BAKER- 536 PM EDT THU MAY 25 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAKER COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 615 PM EDT AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BACONTON...OR 8 MILES SOUTHWEST OF PUTNEY... MOVING EAST AT 5 MPH. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM HAS HAD THE HISTORY OF PRODUCING DIME SIZE HAIL IN THE BACONTON AREA. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 542 PM EDT THU MAY 25 2006 FLZ017-252245- LEON- 542 PM EDT THU MAY 25 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEON COUNTY IN NORTH FLORIDA... * UNTIL 645 PM EDT AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTH OF QUINCY...OR 14 MILES WEST OF TALLAHASSEE. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 548 PM EDT THU MAY 25 2006 GAZ127-252245- WORTH- 548 PM EDT THU MAY 25 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN WORTH COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 645 PM EDT AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DOERUN...OR 13 MILES SOUTHEAST OF PUTNEY... MOVING EAST AT 10 MPH. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM HAS HAD A HISTORY OF PRODUCING DIME SIZE HAIL. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 550 PM EDT THU MAY 25 2006 GAZ160-252245- LOWNDES- 550 PM EDT THU MAY 25 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 645 PM EDT AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR VALDOSTA...MOVING EAST AT 10 MPH. AT 545 PM EDT...A TRAINED SPOTTER REPORTED PEA TO MARBLE SIZE HAIL IN VALDOSTA. HAIL UP TO THE SIZE OF DIMES...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
The Tallahassee radar (KTLH), 110 km away, was scanning. The volume nearest the first event began at 21:56 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Marble to penny size hail reported by the Mitchell County Sheriff.
The Mitchell County Sheriff reported a few trees down.
The Mitchell County Sheriff reported quarter size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511775, 5511776, 5511777.